You are here:

Dealing with Depression/anxiety ana atypical depression


hi.i am 32 years old,female.i have atypical depression with excessive sleeping and anxiety .i have no concentration for studying .my medication is effexor 75mg daily and modafinil once a day.but i have still over-thinking and low concentration (but not serious).i can't take ssri and high dose of effexor.can i add bupropion to my medication?what's the best drug for combination? i have familial tremor.   thanks a lot

Hi Azadeh,

You asked specifically;

"can i add bupropion to my medication?
what's the best drug for combination? "

Unfortunately, I do not advocate the use of medications to treat psychological disorders; depression, anxiety, sleep disturbances, etc. Therefore I cannot suggest the best combination since I do not advocate their use in any form.

The reason I do not advocate their use is that there are so many side effects to the medications, and which actually produce the very effects they claim to treat, and/or induce/add new symptoms to the mix of existing aberrations.

For example here is the side effects to the drug you specifically enquire about Bupropion:

   Agitation -- in up to 31.9 percent of people
   Weight loss -- up to 28 percent of people
   Dry mouth -- up to 27.6 percent of people
   Constipation -- up to 26 percent of people
   Headaches -- up to 25.7 percent of people
   Nausea or vomiting -- up to 22.9 percent of people
   Dizziness -- up to 22.3 percent of people
   Increased sweating -- up to 22.3 percent of people
   Shakiness (tremors) -- up to 21.1 percent of people
   Insomnia -- up to 18.6 percent of people
   Appetite loss -- up to 18.3 percent of people
   Blurred vision -- up to 14.6 percent of people
   A rapid heart rate (tachycardia) -- up to 10.8 percent of people
   Confusion -- up to 8.4 percent of people
   Hostility -- up to 5.6 percent of people
   Irregular heart rhythms (arrhythmias) -- up to 5.3 percent of people
   Hearing changes -- up to 5.3 percent of people.
And in the more severe cases, these are in addition to the above list of side effects;

   Menstrual problems
   High blood pressure (hypertension)
   Feelings of a rapidly or forcefully beating heart (palpitations)
   Increased appetite
   Anxiety (isn't this one of the symptoms you already admit to having?)
   A decreased sex drive (libido)
   Impotence (erectile dysfunction)
   Taste changes
   Low blood pressure (hypotension)

If these lists do not scare or alert you to certain dangers of the use of this or any other medication , they should!!

The other drugs you mentioned do produce or increase the symptoms you complain of having.

I do not know enough about your specific complaints other than the diagnosis you have provided. I can point you  here where you can read up on how I treat depression specifically.

You can contact me through that site if you need further help or here on AllExperts if if that is more convenient. There is a link "Contact" in the floating menu at the bottom of the screen about middle way in the floating dock. Just be sure to reference this conversation in the contact information so I will know who I am talking with.

Dealing with Depression

All Answers

Answers by Expert:

Ask Experts


Amper Sun


Depression, anxiety, self esteem, guilt, loss, grief, spiritual uncertainty!


Thirty years treating individual, families, at-risk-youth in counselling and psycho-therapy.


Master Practitioner of Counselling and Psychotherapy - M.P.C.P. designation.

©2016 All rights reserved.